Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 57, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2017, 10:29 AM CDT for Saint Charles County, Saint Louis County, Missouri. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2017, 10:29 AM CDT (15:29 UTC)
- Expired
- Apr 10, 2017, 10:55 AM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 10:30 AM CDT | HAIL 1 | 2 Ne Weldon Spring, MO | VIA FACEBOOK. KISKER AND HIGHWAY 94. |
| Apr 10, 10:35 AM CDT | HAIL 0.88 | Saint Charles, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376
WUUS53 KLSX 101529
SVRLSX
MOC183-189-101615-
/O.NEW.KLSX.SV.W.0057.170410T1529Z-170410T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1029 AM CDT MON APR 10 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northern St. Charles County in east central Missouri...
North central St. Louis County in east central Missouri...
* Until 1115 AM CDT.
* At 1029 AM CDT, a severe thunderstorm was located over Harvester,
moving northeast at 50 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
O'Fallon, St. Charles, St. Peters, Florissant, Maryland Heights,
Hazelwood, Bridgeton, Dardenne Prairie, Berkeley, Black Jack,
Weldon Spring, Cottleville, Lambert-St. Louis International
Airport, West Alton, Portage Des Sioux, Weldon Spring Heights,
Champ, Harvester, Orchard Farms and Kampville.
This includes Interstate 70 in Missouri between exits 217 and 231.
This also includes First Missouri State Capitol Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3869 9056 3869 9069 3875 9080 3887 9058
3887 9054 3892 9049 3896 9042 3885 9014
TIME...MOT...LOC 1529Z 236DEG 43KT 3874 9061
HAIL...1.00IN
WIND...<50MPH
$$
Byrd1 follow-up statement
025
WWUS53 KLSX 101555
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1055 AM CDT MON APR 10 2017
MOC183-189-101604-
/O.CAN.KLSX.SV.W.0057.000000T0000Z-170410T1615Z/
St. Charles MO-St. Louis MO-
1055 AM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. CHARLES AND NORTH
CENTRAL ST. LOUIS COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3869 9056 3869 9069 3875 9080 3887 9058
3887 9054 3892 9049 3896 9042 3885 9014
TIME...MOT...LOC 1552Z 236DEG 43KT 3891 9028
$$
ByrdWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 5:39 AM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Apr 10, 5:39 AM CDT, 4 hours 50 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 539 AM CDT Mon Apr 10 2017 .SHORT TERM... (Through Late Tonight) Issued at 332 AM CDT Mon Apr 10 2017 A weakening MCS will move eastward through northeast MO and west central IL early this morning. Additional, more scattered convection will develop late this morning and this afternoon as an upper level low over northwest Nebraska early this morning moves east-northeastward into the Great Lakes region tonight and sends a cold front southeastward through our forecast area today and tonight. There may be isolated severe storms this afternoon across east central and southeast MO and southwest IL as the atmosphere destabilizes ahead of the front. High temperatures will be slightly cooler today than the previous day due to the increased cloud cover, albeit still well above normal. Most of the convection should shift southeast of our forecast area by late tonight as a surface ridge over the northern Plains builds southeastward into the region behind the cold front. Low level cold air advection behind the cold front along with a clearing sky and lowering surface dew points will lead to much colder low temperatures tonight, close to seasonal normals. GKS .LONG TERM... (Tuesday through Sunday) Issued at 332 AM CDT Mon Apr 10 2017 This period will open with a rare quiet stretch of wx until Wednesday evening. The surface cold front should be southeast of the CWA by 12z/Tue with high pressure dominating the remainder of Tuesday. This high pressure will represent the outer fringe of a Canadian airmass centered much further to the north and therefore will only be able to cool us to near normal for one day. Clear skies on Tuesday night along with a light east wind should give us the coolest night of the week with min temps in many locations in the lower 40s. A few favored valley areas should drop into the 30s and this will need to be watched for any need to mention frost, but for now, it looks like any potential will be very isolated. High pressure will begin losing its influence on Wednesday with winds returning from the southeast and daytime temps creeping back into the 70s for most locations. From Wednesday night onward, it looks to be a more typical active springtime pattern with the chance for showers and storms each day. An upper level disturbance ahead of a surface front will provide the next round of storms Wednesday night and this will continue into Thursday as the surface front sinks into the CWA and stalls. At this point, there is some model spread concerning mid level flow which will determine how long the front stalls before retreating northward as a warm front. The GFS lingers the front the longest over our region (into Friday) while the EC and CMC are quick to yank it back north by Friday morning. Went conservative on reducing PoPs Friday, instead leaning toward more of a hedge climo value, which is 30% this time of year. For Friday night and Saturday, there is better agreement on a warm sector setup for much of the CWA, and went for a brief period of dry wx for most locations save northern MO and central IL. The spread increases further between the CMC/EC/GFS concerning on whether or not to bring a cold front thru the region next weekend, with the GFS not even dropping it thru at all. Again leaned towards a climo PoP approach when some models were bringing the front thru Saturday night and into early Sunday until confidence can increase. Concerning temps, after Tuesday, southerly surface flow is expected to prevail for virtually the remainder of the week and into next weekend. So a prolonged stretch of above average temps continues to be forecast, highlighted by what should be the warmest day on Saturday with decent consensus on the warm sector setup, with highs reaching into the 80s again in some areas. TES && .AVIATION... (For the 12z TAFs through 12z Tuesday Morning) Issued at 522 AM CDT Mon Apr 10 2017 Cluster of showers and thunderstorms moving eastward through UIN early this morning. Most of this activity will shift east of UIN by 12Z Monday, and most of it will remain north of the St Louis metro area taf locations. A cold front will move southeastward through the taf sites today and this evening. Scattered showers and storms will develop along and ahead of the front this afternoon as the atmosphere destabilizes. The convection should shift southeast of the St Louis metro area by early evening. South-southwesterly surface winds will veer around to a northwesterly direction tonight after the passage of the cold front. SPECIFICS FOR KSTL: Cluster of showers and thunderstorms moving eastward through northeast MO and west central IL early this morning. Most of this activity will remain north of the STL area this morning. A cold front will move southeastward through the STL area this afternoon and this evening. Scattered showers and storms will develop along and ahead of the front this afternoon as the atmosphere destabilizes. The convection should shift southeast of the STL area by early evening. South-southwesterly surface winds will veer around to a northwesterly direction by late tonight after the passage of the cold front. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 10, 4:05 AM CDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 405 AM CDT Mon Apr 10 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 405 AM CDT Mon Apr 10 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Isolated severe thunderstorms are possible this afternoon and early this evening for the Saint Louis metro area and areas to the south and east as a cold front moves through. Large hail and damaging winds are the main severe threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and early this evening for the Saint Louis metro area and areas to the south and east. TES
In the hours before
Special weather statement, Apr 10, 9:55 AM CDT, 34 minutes before
Special Weather Statement National Weather Service St Louis MO 955 AM CDT MON APR 10 2017 MOZ060>063-101545- St. Louis MO-St. Charles MO-Franklin MO-Warren MO- 955 AM CDT MON APR 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. CHARLES... NORTHEASTERN FRANKLIN...WEST CENTRAL ST. LOUIS AND SOUTHEASTERN WARREN COUNTIES UNTIL 1045 AM CDT... At 954 AM CDT, Doppler radar was tracking a strong thunderstorm over Washington, moving northeast at 55 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... O'Fallon, St. Peters, Chesterfield, Wildwood, Wentzville, Lake St. Louis, Washington, Dardenne Prairie, Weldon Spring, Cottleville, St. Paul, Spirit of St. Louis Airport, Marthasville, New Melle, Augusta, Weldon Spring Heights, Dutzow, Defiance and Matson. This includes Interstate 70 in Missouri between exits 214 and 219. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3846 9107 3858 9113 3885 9072 3870 9054 TIME...MOT...LOC 1454Z 232DEG 46KT 3854 9104 Byrd
Local storm report, Apr 10, 10:02 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1002 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL 1 W WASHINGTON 38.55N 91.03W
04/10/2017 E0.75 INCH FRANKLIN MO TRAINED SPOTTER
HALF INCH TO PENNY SIZE HAIL.
&&Local storm report, Apr 10, 10:04 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1004 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL WASHINGTON 38.56N 91.01W
04/10/2017 E0.88 INCH FRANKLIN MO PUBLIC
&&Local storm report, Apr 10, 10:10 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1010 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM HAIL 1 ESE WASHINGTON 38.55N 91.00W
04/10/2017 E1.25 INCH FRANKLIN MO PUBLIC
TWITTER PICTURE.
&&
CVKINGLocal storm report, Apr 10, 10:17 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1017 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM HAIL 2 WNW O'FALLON 38.80N 90.74W
04/10/2017 E0.75 INCH ST. CHARLES MO PUBLIC
SPOTTERNETWORK.
&&
CVKINGLocal storm report, Apr 10, 10:27 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1027 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HAIL 2 WSW WELDON SPRING 38.70N 90.68W
04/10/2017 E1.00 INCH ST. CHARLES MO NWS EMPLOYEE
AT WFO ST. LOUIS.
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:57 AM CDT | Special Weather Statement | LSX | Shelby | 48 min |
| Apr 10, 7:11 AM CDT | Special Weather Statement | LSX | Franklin, Gasconade, Osage, Warren | 49 min |
| Apr 10, 9:55 AM CDT | Special Weather Statement | LSX | Saint Charles | 50 min |
| Apr 10, 9:58 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 47 min |
| Apr 10, 5:51 PM CDT | Special Weather Statement | LSX | Crawford, Washington | 39 min |
| Apr 10, 5:56 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.